MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. INFINITY CYTOLOGY BRUSH

UNITED STATES ENDOSCOPY GROUP, INC. INFINITY CYTOLOGY BRUSH
Model Number 00711499
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable infinity cytology brush is intended to be used to retrieve cytological cell samples in the gastrointestinal tract.A portion of the device was returned to us endoscopy.The brush head was not returned.Examination of the return confirmed the report of a detached brush head, however the report could not be fully investigated without the brush head component.The device history records for this lot was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with devices from this lot.The device's instructions for use state: "the brush should never be forced through the endoscope's channel.If resistance is met due to excess angulation of the endoscope, it may be necessary to decrease the angulation to allow passage of the brush.Prior to clinical use, familiarize yourself with the device and read all the instructions for use.Inspect the package for shipping or handling damage.If damage is evident, do not use this device and contact your product specialist.Fully retract and deploy the spool handle and thumb ring 3-4 times to ensure the device functions properly and is not damaged.If damage is evident, do not use this device." us endoscopy offered in-service training, however the user facility has declined.
 
Event or Problem Description
The user facility reported that during a procedure, the distal brush head became detached from the infinity cytology brush device.The brush head was immediately retrieved with no report of patient harm due to the detached component nor the retrieval.

Brand Name
INFINITY CYTOLOGY BRUSH
Common Device Name
CYTOLOGY BRUSH
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7602839
Report Number1528319-2018-00017
Device Sequence Number19181511
Product Code FDX
UDI-Device Identifier00816765012185
UDI-Public(01)00816765012185
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K924104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/11/2020
Device Model Number00711499
Device Catalogue Number00711499
Device Lot Number1719893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1